Please use this identifier to cite or link to this item:
Title: Retrospective clinicopathological study of 418 odontogenic cysts
Author: Núñez Urrutia, Sergio
Barbosa de Figueiredo, Rui Pedro
Gay Escoda, Cosme
Keywords: Quistos
Cirurgia oral
Cysts (Pathology)
Oral surgery
Issue Date: 1-Sep-2010
Publisher: Medicina Oral SL
Abstract: Objectives: To determine the relative incidence of odontogenic cysts and to identify the main clinicopathological features among patients treated in the Oral Surgery Department of the Dental Clinic of the University of Barcelona (Spain). Study design: A retrospective observational study was made of 418 odontogenic cysts diagnosed in 380 patients included in the database of 1235 histopathological diagnoses. The subjects were treated in the Master degree program of Oral Surgery and Implantology of the University of Barcelona in the period 1997-2006. The following variables were recorded: gender, age, clinical characteristics of the lesions (size and location), radiological features, duration, treatment, complications and relapses. A descriptive analysis was made of the study variables, using the SPSS version 15.0. Results: The incidence of odontogenic cysts was 33.8%. The mean patient age at appearance of the lesion was 42 years (range 7-83). The cysts were slightly more prevalent in males (58.4%). The lesion size ranged from 2-60 mm, with a mean size of 18.4 mm. The most frequent diagnosis was radicular cyst (50.2%). The most common location of the odontogenic cysts was in the mandible (61.5%), particularly the lower third molar region (36.8%). Conclusions: The most frequently diagnosed lesion was the radicular cyst. Odontogenic cysts were seen to be slightly more prevalent in males, and showed a high mandibular incidence. Knowledge of the biological and histological behavior of odontogenic cysts and their frequency are key aspects for ensuring early detection and adequate treatment.
Note: Reproducció del document publicat a:
Podeu consultar la versió en castellà del document a:
It is part of: Medicina Oral, Patología Oral y Cirugia Bucal, 2010, vol. 15, num. 5, p. 767-773
Related resource:
ISSN: 1698-4447
Appears in Collections:Articles publicats en revistes (Odontostomatologia)

Files in This Item:
File Description SizeFormat 
626159.pdf427.11 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.